Thunderstorm Wind, Monroe
- When
- July 10, 4:45 PM EST
- Where
- Monroe County, Snydersville
- Measured
- 52 kt (60 mph)
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.967, -75.283
A severe thunderstorm knocked down several trees and a couple of wires in Snydersville. The downed trees and wires as well as the heavy rain led to several vehicles accidents.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down several trees and a couple of wires in Snydersville. The downed trees and wires as well as the heavy rain led to several vehicles accidents.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 10, 2:55 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 PM EDT TUE JUL 10 2001 ADVANCING COLD FRONT FROM THE NORTH AND WEST IS TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS A GOOD PORTION OF THE CWA LATE THIS AFTERNOON. ENTIRE CWA UNDER A SEVERE THUNDERSTORM WATCH UNTIL 900 PM. HAVE INTRODUCED AN "INTO THIS EVENING" PERIOD WITH LIKELY POPS IN SE PA AND ADJACENT AREAS OF SOUTHERN NJ TO ACCOUNT FOR IMMINENT SHOWER AND THUNDERSTORM ACTIVITY. 50 POPS OTHER LOCATIONS DURING THE OVERNIGHT PERIOD WITH SECOND ROUND OF SHOWERS AFTER MIDNIGHT AND INTO THE MORNING HOURS AS SHORT WAVE MOVES ACROSS CWA. WITH NO SOLAR ENERGY TO DESTABLIZE THE ATMOSPHERE...DON/T EXPECT SEVERE CONDITIONS FROM ANY THUNDERSTORMS WHICH MAY DEVELOP AFTER MIDNIGHT. AFTER A FEW LINGERING SHOWERS WED MORNING...SKIES WILL BECOME PARTLY SUNNY. CANNOT RULE OUT ONE OR TWO INSTABILITY SHOWERS BUT DON/T THINK THEY WILL BE WIDESPREAD ENOUGHT TO MENTION IN THE FORECAST. NORTHWEST WINDS WILL ALSO PICK UP A LITTLE IN THE 10 TO 15 MPH RANGE. WED NIGHT LOOKS FAIR BUT ANOTHER SHORT WAVE APPROACHING FROM THE WEST MIGHT PRODUCE A FEW SHOWERS LATE THUR BUT DUE TO UNCERTAINTY IN THE M1ODELS HAVE NOT MENTIONED SHOWERS IN THE FCST. HAVE FOLLOWED FWC/MAV TEMPS IN THIS FCST. KDOX 88D DOWN UNTIL FURTHER NOTICE. .PHI...SVR TSTM WATCH ALL ZONES UNTIL 9 PM. MIKETTA
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-110100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 145 PM EDT TUE JUL 10 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN PENNSYLVANIA ...MUCH OF NEW JERSEY EXCEPT THE NORTHEAST...DELAWARE...AND NORTHEASTERN MARYLAND UNTIL 900 PM EDT... THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES: IN PENNSYLVANIA BERKS...BUCKS...CARBON...CHESTER...DELAWARE...LEHIGH...MONROE... MONTGOMERY...NORTHAMPTON...AND PHILADELPHIA. IN NEW JERSEY ATLANTIC...BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND... GLOUCESTER...HUNTERDON...MERCER...MIDDLESEX...MONMOUTH... MORRIS...OCEAN...SALEM...SOMERSET...SUSSEX...AND WARREN. IN DELAWARE KENT...NEW CASTLE...AND SUSSEX. IN MARYLAND CECIL...KENT...QUEEN ANNE/S...CAROLINE...AND TALBOT. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. ADVANCE PLANNING DURING A WATCH IS ESSENTIAL. PERSONS SHOULD KNOW WHERE TO GO AND WHAT TO DO IN THE EVENT A SEVERE WEATHER WARNING IS ISSUED. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO RELAY Y"OUR INFORMATION TO THE NATIONAL WEATHER SERVICE.
The Philadelphia radar (KDIX), 135 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260301.